MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ, ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ, ACCESSORIES, CATHETER
Model Number G10544
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: phone number: (b)(6).G4: pma/510(k) #: exempt.H3: device evaluated by mfg? device evaluation anticipated but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire guide included in the neff percutaneous access set unraveled during a percutaneous transhepatic biliary drainage (ptcd) procedure for 64-year-old male patient.During the procedure, after opening the product packaging, the 0.018" wire guide was inserted into the patient along the puncture needle.Upon attempting to withdraw the wire guide through the needle, significant resistance was encountered, preventing proper removal.Multiple removal attempts resulted in damage to the wire guide's tip.To ensure the safety, a same like-device was used to continue the procedure.The original product packaging was discarded by the department because it was improperly stored by the nurse and became contaminated with dirt.A photo provided by the customer shows an unraveled wire guide.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: a6.Investigation ¿ evaluation.It was reported that the customer experienced difficulties withdrawing the wire guide through the needle.After several attempts, the distal tip of the wire guide unraveled.The wire guide and needle were removed, and the procedure was completed using a new set of the same catalog #.No part of the device remained within the patient.The patient did not require any additional procedures due to this occurrence.No adverse effects were reported.Reviews of the documentation including the complaint history, device history record, drawing, quality control procedures, specifications and instructions for use (ifu), as well as a visual inspection of the returned device, were completed during the investigation.One used needle and wire guide were returned for evaluation.The wire started to unravel at the solder point.The needle was bowed approximately 8cm from the hub.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode.A review of the device history record (dhr) found three nonconformances that were scrapped prior to further processing.It should be noted that there were no other complaints associated with the final product lot number.This product is not supplied with an instructions for use (ifu) pamphlet.The wire guide holder is supplied with an l_scor label attached indicating not to withdraw or manipulate the wire guide through a needle.Evidence provided by a review of the dmr, dhr and returned product, cook was not able to find evidence suggesting the product was manufactured out of specification.Cook was not able to find evidence of nonconforming product in house or in the field.Based on the information provided, examination of the returned device, and the results of this investigation, it was concluded that a failure to follow instructions contributed to the reported event.The resistance noted and unraveling is most likely due to the wire guide catching on the sharp edge of the needle.The wire guide holder is supplied indicating not to withdraw or manipulate the wire guide through a needle.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ, ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21859421
Report Number1820334-2025-00408
Device Sequence Number17317442
Product Code KGZ
UDI-Device Identifier00827002105447
UDI-Public(01)00827002105447(17)271018(10)16302141
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG10544
Device Catalogue NumberNPAS-100-RH-NT
Device Lot Number16302141
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer10/28/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight56 KG
Patient RaceAsian